MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 1260
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that the tip of the catheter detached.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified in right coronary artery (rca).During the percutaneous coronary intervention (pci), a model 6f mach 1 al.75 was used and a non bsc stent was placed in rca proximal.When the delivery balloon was pulled and inflated at 16atm to dilate the stent, the balloon got partially inflated inside the tip of this device.When the model 6f mach 1 al.75 was pulled to remove it, the tip got separated from the main body.The separated tip was unable to retrieve by using a snare.The physician inserted an unknown guidewire and another unknown balloon catheter, then it was inflated and retrieved the separated tip together with the system.When retrieving reached to the brachial artery, the balloon ruptured and the separated tip remained inside the body.The physician was having difficulty in retrieving percutaneously, but upon fluoroscopy, it was fixed in the state that it entered in the side branch.It was remained as it was and the patient undergone follow up observation.No patient complications were reported and the patients status is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.G1: mfg site address: c.Industrial lt.001 mz.105, no.20905 int.A.Col.,cd.Industrial, 22444.G1: mfg site city: tijuana, baja california.Device evaluated by mfr: returned product consisted of a mach 1 guide catheter in two pieces.Inspection revealed a complete separation in the shaft that was approximately 7mm from the strain relief, the entire shaft was mechanically cut from the tip to the strain relief, numerous shaft kinks and tip damage.The damage to the tip was extensive, with the remaining soft tip (part of soft tip was missing) measuring.0145 inches, unreinforced soft tip did not meet specification, and the entire tip was flared/stretched out, contributing to the appearance of detachment.It was clarified through the account, after the device had returned for analysis in the aforementioned condition, that the physician split the device longitudinally to see if the detached tip had remained in the guiding catheter or not.The physician also cut the shaft to attempt to remove the detached tip.Inspection of the rest of the device found no other damage or defects.

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8848505
Report Number2134265-2019-08896
Device Sequence Number2515635
Product Code DQY
UDI-Device Identifier08714729351177
UDI-Public08714729351177
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model Number1260
Device Catalogue Number1260
Device Lot Number0060139784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;